MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX CANGAROO ECM ENVELOPE; MESH, SURGICAL

AZIYO BIOLOGICS, INC. CORMATRIX CANGAROO ECM ENVELOPE; MESH, SURGICAL
Model Number CMCV-009-LRG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the device history record for the reported lot shows that all units were quality released on 7/14/2017 having met all internal qc acceptance requirements.All sterilization records, and bioburden testing indicate successful sterilization process, and passing lal and product sterility results allowed the lot to be released having met all criteria for manufacturing release.There were no non-conformances associated with the manufacturing lot during production, sterilization and final packaging.In lieu of a request for the oem supplier dhr review, it is noted that aziyo processes the non-sterile ecm materials by cutting, suturing, packaging, and sterilizing.It can be noted that per the instructions for use [ifu] (art-20524b provided with device) for the cangaroo ecm envelope currently lists hematoma as potential complications associated with the procedure and device.It can also be noted that under the section warnings and precautions it states "do not use the cormatrix cangaroo with fibrin glue or glue containing glutaraldehyde or other cross-linking agents." it can be noted that the event was stated to have used an arista product in conjunction with the ecm.Although the exact ifu is unknown, it can be referenced that arista ah ifu pk3798864 155r - states under section action: "enhance natural hemostasis by concentrating blood solids such as platelets, red blood cells, and blood proteins on the particle surfaces to form a gelled matrix.The concentration of clotting factors and platelets in the gel serves to enhance normal clotting reactions and creates stable hemostatic plugs." other adverse reactions include: cutaneous bleed, seroma, and hematoma.Also, it was found that the mechanism of action for the arista ah product is through microporous particles synthesized by cross-linking purified plant starch through a proprietary process (arista, 2006).Although the exact cause of the reported event cannot be conclusively determined, hematoma is a known complication with the cangaroo ecm.It can also be noted that the cangaroo ecm should not be used with any other cross-linking agents.Reference arista ah absorbable hemostatic particles.(2006, september 15).Retrieved april 3, 2018, from https://www.Accessdata.Fda.Gov/cdrh_docs/pdf5/p050038c.Pdf.
 
Event or Problem Description
It was discovered during a generator change out on (b)(6) 2018 swelling at the pocket, redness, and a hematoma was observed.Implant date was (b)(6) 2018.A hematoma was evacuated from the pocket and from that rapid cultures were negative and 48 hour culture from same fluid also negative.The hydration solution and time is unknown, but has been requested (only stated "no vancomycin" used).It was stated that arista, the hemostatic agent, was used in the pocket.No product was explanted.It was not noted if the event is related to the device or the procedure.

Brand Name
CORMATRIX CANGAROO ECM ENVELOPE
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key7396767
Report Number3005619880-2018-00003
Device Sequence Number37642
Product Code FTM
UDI-Device Identifier00859389005065
UDI-Public00859389005065
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K140306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/17/2020
Device Model NumberCMCV-009-LRG
Device Lot NumberM17E1115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;